Aa
Aa
A
A
A
Close
Avatar universal

synthroid coffee ?

i have been on .088 for approx 6 yrs....i have been taking with water and 2 tramadol for neuropathy..after taking, i immediately down 2- cups of coffee..all this time labs were great and still are.i am off tramadol now 2 wks i think lol..i am experiencing brain fog and fatigue whereas before i didnt..i belienow i am wondering if i should just cut my dose in half and take as before ,or should i do the same at nite. or should i continue .088 and go to nitetime dose.i believe withdrawals are over......went to dr today ..he wants me to start taking at nite , i just found out about the coffee after the visit.so didnt tell him about it..so i was wanting tips please or personal experiences.should i cut dose in half and take as usual or take 1/2 dose at nite or take full dose at nite.just wondering..i do believe i am over medicated because of the tiredness brainfog and sunken eyes..all help appreciated  take care  
Best Answer
Avatar universal
Right now I am taking 600mg of Neurontin (gabapentin)3x per day, I am also staying off of sugar, even though I do not have Diabetes, I found that sugar aggravates and brings on the pain. I use Stevia as a sugar sub, its completely safe and is 0 in the Glycemic index.
To answer the above question: which one in my numbers is T3?
Your triloddothyronine Free Serum is Free T3, that would be the bottom level, When you were on Armour, Did anyone advise you to split your dose and take 1/2 in the Am and the other half in the afternoon? If not, that could be why you had the deadache, you may have been getting too much T3 at one time, or at least until your system became used to it
With a Concersion issue, you will not get enough T3 without raising the T4 too high, and you will not get a good balance like you would with Armour if taken right and starting out slower until you find the right level.  FTB4
21 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
Please give us a bit more information.  You have been on 0.088 "what" for approx 6 years?  

I'm not sure why you should cut your dose in 1/2.  

What are your current lab results?  You should be getting TSH, Free T3 and Free T4 each time you test. Please post your levels, and be sure to include reference ranges, which vary lab to lab and have to come from your own report.

Your symptoms are more indicative of under medication, than over medication.

I don't believe the coffee would have had that much effect on your thyroid levels.
Helpful - 0
Avatar universal
sorry but i have no labs.i am using my reg dr since i lost my insurance and he does just the tsh,, i am going to get full workup in couple months if not earlier.. it .088 synthroid...thanks..i havent seen labs in 2 yrs..i will start getting copy
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
You should always make sure you get a copy of any labs that are done and keep them for your records.  When I have labs done, I write on my copy the dosage(s) of medication(s) I'm on, along with any symptoms I might be having at the time of the blood draw.  This has become my running record, so I can keep better track of my disease.

TSH is totally inadequate for diagnosing/treating thyroid disease.  For those of us on thyroid medication, TSH often does not correlate with FT3/FT4 levels OR with symptoms.   If your doctor refuses to test FT3 and FT4, which are the actual thyroid hormones, you can get them done for about $85 from an online source, which will e-mail you a lab order and tell you what lab to go to in your area (usually LabCorp), then once you have the blood drawn, they will send you a lab report, via e-mail, then follow it up with a hard copy.  Even if your doctor agrees to test FT3/FT4, the online source might be less expensive, since you have no insurance.
Helpful - 0
Avatar universal
thanks for the tips..have a great day
Helpful - 0
Avatar universal
barb i found a test of freet3 free t4 tsh tpo and taa for  $99 ..is this enough testing too much or not enough.... all my dr did was tsh and it was 1.28..i miss my high price endo and high price bloodwork with insutrance lol..thankssssssss
Helpful - 0
Avatar universal
i am getting conflicting numbers . in prior post i said tsh was 1.28 now i see another copy from labcorp that dr received ..tsh 3.56,t4 free is 1.22, tpo is 8,antithrogobulin ab <20, triiothyronine free serum 3.1...i do not know where he got 1.28 on tsh  geezzzzzzzzz thanks a bunch
Helpful - 0
Avatar universal
above is the report numbers i got from the dr today
Helpful - 0
Avatar universal
Could you redo those results with the reference ranges for each?
Thank You FTB4
Helpful - 0
Avatar universal
t4free--1.22    .82-1.77
tsh3.56            .450-4.5
tpo 8  0-34
antithyro ab <20   0-40
triloddothyronine free serum 3.1   2.0-4.4
Helpful - 0
Avatar universal
t4free--1.22    .82-1.77
tsh3.56            .450-4.5
tpo 8  0-34
antithyro ab <20   0-40
triloddothyronine free serum 3.1   2.0-4.4
Helpful - 0
Avatar universal
If you have been on Only 88mcg of Synthroid for that period of time, Your Free T4 is at 42.10% of Range, your Free T3 is only 29.10% this may indicate a conversion issue, where your system is not converting enough Free T4 to T3. If this is the case, you would need to supplement your current T4 med with a T3 Med like Cytomel, or a Combination Med such as Armour Thyroid, Then increase the T4 a little. Most Hypothyroid sufferers do well with Free T4 about 50% of Range and Free T3 at around 66% and the TSH supressed under 1.0, with a T3 supplement, you would bring that up and it will supress your TSH, which is higher than you would want it. I know you stated you are not insured, my cost at Walgreens for Armour Thyroid is 29.50 retail, although I am getting 45 1.5 grain or 90mg for 30 day supply.  Best Wishes FTB4
Helpful - 0
Avatar universal
I meant increase the T4 (Synthroid) a little if using Cytomel, the MD, if they agree to prescribe Armour (Many do not) would set or prescribe the dosage.
FTB4
Helpful - 0
Avatar universal
wow,,,I TRIED ARMOUR WHEN I WAS DIAG HYPO WITH HASHI AND IT GAVE ME WORSE HEADACHES IN MY LIFE.....which one in my numbers is t3? i so value the opinions of others  thanks so much
Helpful - 0
Avatar universal
i see you also have neuropathy..i have it in feet..stingingf burning hot cold..i believe all my probs are from artificial sweeteners in excesssss over the years..but anyways......what do you take for the neuropathy ?
Helpful - 0
Avatar universal
Sorry for the typo's   Headache and conversion, only two this time lol FTB4
Helpful - 0
Avatar universal
yes i tried half morn and nite and even 1,4 it..i wish neurotin didnt change me but , it did and i had to quit taking..whats funny is i looked at old chart from when i wasnt diagnosed with hypo and hashi and tsh was1.8 and dr and lab said i was not hypo or hashi wasnt mentioned...not until tpo was done that we discovered was 297 it is now 8........i am trying some magnesium ,nerve suppport formula ,b12 and protease enzymes for my neuropathy and it may be helping...wish you well and thanks again
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
Have you had Vitamin B12 levels tested?  B12 deficiency can cause horrible neuropathy.  I have Pernicious Anemia (autoimmune) that went undiagnosed/untreated for many years and have permanent nerve damage in my feet/fingers.  Sometimes the bottoms of my feet feel like they are on fire, they tingle and are numb at the same time.  The pain can get pretty bad.

I'm on weekly B12 injections, which does help, but at this point, it's minimal for the neuropathy, though the injections keep my energy up and keep me going.
Helpful - 0
Avatar universal
barb, sorta funny you ask, i am now taking on my on 5000mg b12  ,and since then my feet havent hurt for 2 nites now, i will def get it checked..also taking magnesium and protease enzmes to help heal the nerve damage.....thanks for all your help....norm
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
You should probably stop taking the B12 for a while before you get tested, since testing while on that high a dose could likely show your levels to be adequate.  That would give you a "medicated" result; you want to know what your levels are without the additional B12.

I, too, take magnesium and enzymes, but it doesn't do much for the nerve pain.
Helpful - 0
Avatar universal
Your not sure why he should cut his dose in 1/2? This is exactly what I mean when I say you just continue to make inane statements just to disagree with my responses, and if you would have read my whole statement before tring to correct someone, you would have read "When you were on Armour, did you try cutting your dose in half?  This is coomon practice with people on Armour, ARGUE WITH THAT ONE!  FTB4
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.